Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 124, NWS La Crosse, WI

September 19, 2025Adams County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Sep 19, 2025, 4:12 PM CDT for Adams County, Wisconsin. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 19, 2025, 4:12 PM CDT (21:12 UTC)
Expired
Sep 19, 2025, 4:45 PM CDT
In force
33 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Adams County, WI

The radar

The Milwaukee radar (KMKX), 122 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2025-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2025-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
778 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

928 
WUUS53 KARX 192112
SVRARX
WIC001-192145-
/O.NEW.KARX.SV.W.0124.250919T2112Z-250919T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
412 PM CDT Fri Sep 19 2025

The National Weather Service in La Crosse has issued a

* Severe Thunderstorm Warning for...
  Southeastern Adams County in central Wisconsin...

* Until 445 PM CDT.

* At 412 PM CDT, a severe thunderstorm was located 8 miles east of
  Wisconsin Dells, moving northwest at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will remain over mainly rural areas of
  southeastern Adams County, including the following locations...
  Coons Deep Lake Campground, County Roads B And P, K And L
  Campground, County Roads B And K, Highway 23 And County G, Highway
  82 And County B, and Big Spring.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4364 8969 4373 8981 4383 8960 4364 8960
TIME...MOT...LOC 2112Z 148DEG 19KT 4366 8962 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Falkinham
2 follow-up statements
681 
WWUS53 KARX 192126
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
426 PM CDT Fri Sep 19 2025

WIC001-192145-
/O.CON.KARX.SV.W.0124.000000T0000Z-250919T2145Z/
Adams WI-
426 PM CDT Fri Sep 19 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHEASTERN ADAMS COUNTY...

At 425 PM CDT, a severe thunderstorm was located 10 miles northeast
of Wisconsin Dells, moving north at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Coons Deep Lake Campground, Highway 23 And County G, Highway 82 And
County B, K And L Campground, County Roads B And K, and Big Spring.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4364 8968 4375 8978 4383 8960 4364 8960
TIME...MOT...LOC 2125Z 161DEG 24KT 4375 8966 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Falkinham
395 
WWUS53 KARX 192136
SVSARX

Severe Weather Statement
National Weather Service La Crosse WI
436 PM CDT Fri Sep 19 2025

WIC001-192145-
/O.EXP.KARX.SV.W.0124.000000T0000Z-250919T2145Z/
Adams WI-
436 PM CDT Fri Sep 19 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ADAMS COUNTY WILL
EXPIRE AT 445 PM CDT...

The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.

&&

LAT...LON 4364 8968 4375 8978 4383 8960 4364 8960
TIME...MOT...LOC 2135Z 148DEG 19KT 4378 8969 

$$

Falkinham

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 1:38 PM CDT, 2 hours 34 minutes earlier. Its key messages:

  • Scattered showers and thunderstorms through the weekend with localized heavy rain at times. Rainfall amounts through the weekend generally in the 0.3 to 0.6" range for areas south of I-94 and 0.6 to 1.25" for areas to the north of I-94.
  • Temperatures stay near normal with highs in the low to mid 70s through much of next week.
Area forecast discussion, Sep 19, 1:38 PM CDT, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
138 PM CDT Fri Sep 19 2025

.KEY MESSAGES...

- Scattered showers and thunderstorms through the weekend with
  localized heavy rain at times. Rainfall amounts through the
  weekend generally in the 0.3 to 0.6" range for areas south of
  I-94 and 0.6 to 1.25" for areas to the north of I-94.

- Temperatures stay near normal with highs in the low to mid
  70s through much of next week.

&&

.DISCUSSION...
Issued at 137 PM CDT Fri Sep 19 2025

Periodic Showers and Storms Through the Weekend:

The upper level low is finally shifting east gradually. As this low
moves eastward, RAP 700mb vorticity shows impulses of shortwave
energy pass through the region with the better waves moving through
later this afternoon and evening and again on Saturday afternoon and
evening. These are the times when the highest chances for showers
and thunderstorms are likely to occur. Outside of when the more
defined waves move through, there will still enough lift and
instability for scattered showers and storms to occur. There are
some models that hint at another wave moving through Sunday evening
that could increase widespread rain chances, however exact
location and strength of this wave as well as any dry air
entraining in, is still uncertain as this will play a role in
how high the rain chances get.

Rainfall amounts through the weekend are generally in the 0.3 to
0.6" range for locations south of I-94 and 0.6 to 1.25" for areas to
the north of I-94. The HREF LPMM for 24 and 48 hours also highlights
the I-94 corridor for the potential to see up to 2 to 2.5 inches by
Sunday afternoon. While most of this rain will not fall all at once,
with PWATs generally in the 1 to 1.4" range, there will be times
when localized heavy rainfall will be possible when a heavier shower
or thunderstorm moves over.

Rain Potential Next Week:

By Monday, we are still in close enough proximity to the low that
another shortwave passes through increasing rain chances. At the
same time, another trough dips down into the central CONUS. This
trough eventually may close off and a closed low sits over the
Mid Mississippi River Valley into next weekend. There are still
some discrepancies in exact location and strength of the close
low, as well as how long it lingers near our forecast area.
Current ensemble guidance has a 60% chance that this low closes
off and sits over the Mid Mississippi River Valley Region into
next weekend. The other 40% of ensembles differ on location of
the trough and not having the trough stem away from the parent
longwave trough. Regardless if the trough does close off and
form a low, lingering rain chances may continue through much of
next week. Compared to previous forecasts, this trough has dug a
little further south lowering our rain chances for next week.
This is will be something to watch as we get closer to see how
our rain chances change. Something that is of higher confidence
is the temperature forecast. With the trough moving down next
week and the influence from the current low overhead, highs will
mostly stay in the low to mid 70s into next weekend.

&&

.AVIATION /18Z TAFS THROUGH 18Z SATURDAY/...
Issued at 117 PM CDT Fri Sep 19 2025

A messy afternoon and evening is in store for the region as
scattered showers will continue to develop (30-60%) with TS
possible with any showers. Visibility restrictions are expected
to be minimal within showers, largely remaining VFR, but could
fall to be MVFR/IFR in areas of heavier rainfall, primarily over
Wisconsin around and after 00z where heavier rain rates are
expected. MVFR ceilings should persist through at least this
evening.

There is some indication of fog development overnight given the
available moisture associated with the rainfall of the past few
days. Not confident enough to include in the TAFs at this point
given stronger winds aloft and cloudy conditions expected
overnight, but will be something to keep an eye on.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
IA...None.

&&

DISCUSSION...Cecava
AVIATION...Falkinham
Hazardous weather outlook, Sep 19, 3:45 AM CDT, 12 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service La Crosse WI
345 AM CDT Fri Sep 19 2025

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-201015-
Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette-
Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-
Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-
Adams-Vernon-Crawford-Richland-Grant-
345 AM CDT Fri Sep 19 2025

This Hazardous Weather Outlook is for portions of southeast
Minnesota...northeast Iowa and southwest into central Wisconsin.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

No action needed.

.EMERGENCY MANAGEMENT COORDINATION...

No webinar is scheduled.

In the hours before

Special weather statement, Sep 19, 3:22 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service La Crosse WI
322 PM CDT Fri Sep 19 2025

WIZ044-192045-
Adams WI-
322 PM CDT Fri Sep 19 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ADAMS COUNTY
THROUGH 345 PM CDT...

At 321 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Westfield, or 11 miles northeast of Wisconsin
Dells, moving northwest at 20 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of southeastern Adams
County, including the following locations... Coons Deep Lake
Campground, Brooks, K And L Campground, County Roads B And K, County
Roads E And G, Grand Marsh, Highway 23 And County G, County Roads A
And B, Highway 82 And County B, and Big Spring.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4364 8969 4385 8984 4395 8960 4364 8960
TIME...MOT...LOC 2021Z 155DEG 19KT 4377 8965

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Naylor
Special weather statement, Sep 19, 3:46 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service La Crosse WI
346 PM CDT Fri Sep 19 2025

WIZ044-192145-
Adams WI-
346 PM CDT Fri Sep 19 2025

...STRONG THUNDERSTORMS WILL IMPACT ADAMS COUNTY THROUGH 445 PM
CDT...

At 346 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms 11 miles north of Wisconsin Dells, moving north at 25
mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Friendship and Adams around 410 PM CDT.

Other locations impacted by this storm include Arkdale, Brooks,
Colburn, K And L Campground, County Roads B And K, Highways 13 And
21, County Roads A And B, County Roads G And M, Cottonville, and
Coons Deep Lake Campground.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4367 8977 4395 8995 4399 8996 4400 8999
      4405 9002 4409 9003 4418 8973 4388 8959
      4372 8960
TIME...MOT...LOC 2046Z 158DEG 20KT 4378 8969

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Falkinham

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 3:22 PM CDTSpecial Weather StatementARXAdams23 min
Sep 19, 3:46 PM CDTSpecial Weather StatementARXAdams59 min
Sep 19, 3:51 PM CDTSevere Thunderstorm WarningARXAdams24 min
Sep 19, 4:46 PM CDTSpecial Weather StatementARXJuneau29 min
Sep 19, 6:24 PM CDTSpecial Weather StatementARXJuneau36 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.